Items in AFP with MESH term: Confusion
ABSTRACT: Confusion in the elderly patient is usually a symptom of delirium or dementia, but it may also occur in major depression and psychoses. Until another cause is identified, the confused patient should be assumed to have delirium, which is often reversible with treatment of the underlying disorder. Causes of delirium include metabolic disorders, infections and medications. Thyroid dysfunction, vitamin deficiencies and normal-pressure hydrocephalus are some potentially reversible causes of dementia. Major irreversible causes include Alzheimer's disease, central nervous system damage and human immunodeficiency virus infection. All but the rarest causes of confusion can usually be identified based on the complete history, medication review, physical examination, mental status evaluation and laboratory evaluation with longitudinal reevaluation.
Outpatient vs. Inpatient Treatment of Community-Acquired Pneumonia - Point-of-Care Guides